so confused-help

i saw my rheumy yesterday and explained how ill i ve been over past 6 months -with symptoms and infections. he now feel s after 10 plus years i have more fibro symptoms than sle. he told me to stop taking plequnil but want s me to stay on steroids and re start pregablin. he has told me to take no more anti biotics when i get sinus or bad throat. i am so confused. why keep me on steroids if it fibro-as far as i am aware it s not a recommended drug for fibro. and why not allow antiibiotics-are sinus and bad throats common in fibro. please help i am now so confused. i have to go back in 4 months

9 Replies

oldestnewest
  • I think the question you need to ask yourself is "do I have confidence in my Consultant?". He should have explained why he feels that after 10 years you have Fibromyalgia rather then SLE. This happened to a friend of mine and although she was a bit surprised by this updated opinion (remember research etc into SLE/Fibro has moved on in 10 yrs allowing better diagnosis etc) she began to look on the bright side (if there is one ) if no SLE there is no chance of organ problems etc. If he did not explain you should send him a letter asking him to do so ... if he is worth his salt he will do so. I don't mean to play Fibro down as I have both Fibro and SLE but would rather be in your shoes than mine. Hope this helps.

  • i am confused why he has left me on steroids though

  • It seems you were not gaining enough benefit from the PLAQUENIL (for your own particular combo of major fibro & now minor SLE) and your doctor has chosen to return to PREGBALIN as first line of defense for your major fibro and continue with the STERIODS - which may be tapered off of in the future when PREGBALIN has proven to be a better Rx solution for your symptoms.

    The PLAQUENIL was not doing what was needed for you as you had been very ill over the last 6 months. The change of Rxs is an attempt to give you better relief from your symptoms.

    The doctor is approaching this change in Rxs with slow wary caution protecting the patient from adverse unnecessary side effects/reactions to the change in Rxs itself, focusing in on the major symptoms cause = fibro.

    Taking no antibiotics at all when a bacterial infection is active is folly. Be certain if you get an infection to NOT ignore it and to gain proper medical care asap. If you have built up antibiotic resistance other antibiotics (one your body is not familiar with / resistant to) can be used to fight the infections.

    If you have had shingles the STEROIDS are sensible to continue.

    Be aware of PREGBALIN possible negative side effects (it seems you've been on this Rx previously) and if you believe you are worse off on PREGABLIN, i.e. not gaining relief from your symptoms, inform your doctor immediately. Do not wait 4 months.

    I hope this is of some help to you.

  • i have had shingle- why does that make a difference. thankyou so much for your advice

  • Ah ha! Spot on then.

    Steroids can help protect and or prevent reoccurance of shingles in addition to treating ongoing / continuing pain.

    Shingles occurs externally AND internally. It can choose to effect specific nerve fibres such as in the sinus/throat. Repeated sinusitis for example could indicate and/or provide a potential (if not probable) site for the shingles virus (which remains in your body albeit not active) to roost (and possibly reactivate).

    From the information provided by you it seems your doctor is attempting to avoid reoccurance and is protecting you as much as is medically possible.

    As patients we tend to always want to know WHY? Sometimes the why is complicated. Doctors offer their professional opinion through prescribing certain treatments (in this case Rxs). The reasons for prescribing one or another or a certain combo of Rxs is not always clarified - for a variety of reasons. One of those reasons being secondary usage of Rxs is often promoted but not be openly discussed due to legal issues / complications. Tricky.

    If you gain relief from your symptoms - great. If you do not gain relief from your symptoms - consult with your doctor. If your doctor is non compliant get a second opinion. There are always options.

    SLE and fibro are both autoimmune diseases/disorders with over lapping symptoms. You have a track record of 10 years. Your doctor has made a statistical assessment from your medical records - over a 10 year span your fibro symptoms reoccur most frequently - thus the treatment focus needs to be specific to targeted at fibro and if possible avoidance of reoccurring infections sinus/throat.

    Try to take comfort in that knowledge that you are being treated with intelligence - these diseases progress and alter over time - much must be taken into consideration when prescribing treatment plans - your doctor's willingness to adapt and alter treatment plans is a good thing. Your doctor is focused on you as an individual. Your 'trademark' symptoms. Your track record.

    Once again the key question is : are you receiving benefit from your treatment? If yes, great. If no, your case must be re-assessed. No one should suffer. Options are available.

    Be well. Take care.

  • aw thanks you. i am giving pregabalin a go-so i shall see

  • I hope all goes well.

    GO GO MOSS GO GO!

  • can you tell me how pleqnil works and are all lupus patients prescribed it ? also would love to know why people with fibro get sore throats -can not get shot of mine. it settle s with antibiotics then starts again after i have finshed the course

  • I have fibro and it has got a hell of allot worse over last year....Im convinced I have something else i took your lupus question thing and it told me to get it checked out, but my dr who seems to have a dim view of fibro anyway says dont think it is lupus. I read something about mps other day as I fit all the symptoms of that: jaw pain, head aches, shoulder and nech chronic pain but he didnt even know what it was......im on so many pain killers, patches, anti inflamitories, its shocking. but im still in extream pain...always. I had to stop pregabalin as it caused my back to constantly spasm....im not at all convinced of the fact of not having something else....I also have arthritus, thyroide, asthma, reynards. what do u think?

    Carollynn

You may also like...